Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Sep 28, 2022, 11:48 PM EDT for Orange County, Osceola County, Florida. It was in force for 11 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2022, 11:48 PM EDT (03:48 UTC)
- Expired
- Sep 29, 2022, 10:45 AM EDT
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 2:30 AM EDT | FLASH FLOOD | Buena Ventura Lakes, FL | SEVERAL ROADS IN THE BUENAVETURA LAKES AREA WERE FLOODED, WITH WATER ENTERING AT LEAST ONE HOME , LOCATED ON COMPETITION DRIVE. PUBLIC REPORT FROM TWITTER. |
| Sep 29, 3:13 AM EDT | FLASH FLOOD | 1 Ne Kissimmee, FL | BROADCAST MEDIA VIDEO VIA TWITTER OF TWO TO THREE FEET OF WATER IN AN OUTLET MALL PARKING LOT. WATER APPEARS TO BE ENTERING BUSINESSES. ALSO REPORTS THAT ORANGE BLOSSOM TRAIL IN THAT AREA IS IMPASSABLE. |
| Sep 29, 5:06 AM EDT | FLASH FLOOD | 2 Ne Kissimmee, FL | PHOTO ON TWITTER OF WATER IN HOME OF UP TO 1 TO 2 FEET IN DEPTH ON CHRISTINE DRIVE IN KISSIMMEE, FLORIDA. |
| Sep 29, 8:30 AM EDT | FLASH FLOOD | 3 Nw Avalon Park, FL | TRAINED SPOTTER REPORTS 16.69 INCHES OF TOTAL RAINFALL AS OF 8:30AM 2 MILES E OF UNION PARK, FL. |
| Sep 29, 8:36 AM EDT | FLASH FLOOD | 2 W Orlando Executive A, FL | BROADCAST MEDIA PICTURE AND VIDEO VIA TWITTER SHOW LAKE ENOLA OVERFLOWING ONTO ROBINSON ST. |
| Sep 29, 9:57 AM EDT | FLASH FLOOD | Orlovista, FL | A VIDEO VIA TWITTER SHOWED FLOODING AT THE OAK CREST MOBILE HOME PARK CAUSED BY A NEARBY RETENTION POND OVERFLOWING. |
| Sep 29, 10:54 AM EDT | FLASH FLOOD | 1 N Kissimmee, FL | A VIDEO VIA TWITTER SHOWED FLOODING ON NORTH CENTRAL AVENUE. TWO CARS WERE STRANDED IN THE WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 162 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WGUS52 KMLB 290348
FFWMLB
FLC095-097-290645-
/O.NEW.KMLB.FF.W.0001.220929T0348Z-220929T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
1148 PM EDT Wed Sep 28 2022
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Southeastern Orange County in east central Florida...
North Central Osceola County in east central Florida...
* Until 245 AM EDT.
* At 1148 PM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 8 and 10 inches
of rain have fallen. Additional rainfall amounts of 4 to 6 inches
are expected in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International
Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake
Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine
Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and
Union Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
2836 8088 2827 8141
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CL5 follow-up statements
177
WGUS52 KMLB 290614
FFWMLB
FLC095-097-290845-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
214 AM EDT Thu Sep 29 2022
The National Weather Service in Melbourne has extended the
* Flash Flood Warning for...
Southeastern Orange County in east central Florida...
North Central Osceola County in east central Florida...
* Until 445 AM EDT.
* At 214 AM EDT, local law enforcement reported flooding due to
heavy rain in the Orlando metro. Between 8 and 12 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
expected, with locally higher amounts, in the warned area. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International
Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake
Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine
Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and
Union Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
2836 8088 2827 8141
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CL520
WGUS52 KMLB 290840
FFWMLB
FLC095-097-291045-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
440 AM EDT Thu Sep 29 2022
The National Weather Service in Melbourne has extended the
* Flash Flood Warning for...
Southeastern Orange County in east central Florida...
North Central Osceola County in east central Florida...
* Until 645 AM EDT.
* At 440 AM EDT, local law enforcement reported heavy rain in the
Orlando metro. Between 9 and 13 inches of rain have fallen.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International
Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake
Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine
Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and
Union Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
2836 8088 2827 8141
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS308
WGUS52 KMLB 291036
FFWMLB
FLC095-097-291245-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
636 AM EDT Thu Sep 29 2022
The National Weather Service in Melbourne has extended the
* Flash Flood Warning for...
Southeastern Orange County in east central Florida...
North Central Osceola County in east central Florida...
* Until 845 AM EDT.
* At 636 AM EDT, local law enforcement reported heavy rain in the
Orlando metro. Between 10 and 15 inches of rain have fallen.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International
Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake
Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine
Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and
Union Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
2836 8088 2827 8141
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS794
WGUS52 KMLB 291237
FFWMLB
FLC095-097-291445-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
837 AM EDT Thu Sep 29 2022
The National Weather Service in Melbourne has extended the
* Flash Flood Warning for...
Southeastern Orange County in east central Florida...
North Central Osceola County in east central Florida...
* Until 1045 AM EDT.
* At 837 AM EDT, local law enforcement reported heavy rain in the
Orlando metro. Between 10 and 15 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International
Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake
Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine
Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and
Union Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
2836 8088 2827 8141
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$938
WGUS72 KMLB 291442
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
1042 AM EDT Thu Sep 29 2022
FLC095-097-291452-
/O.EXP.KMLB.FF.W.0001.000000T0000Z-220929T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-Osceola FL-
1042 AM EDT Thu Sep 29 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM EDT THIS MORNING FOR
SOUTHEASTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...
The heavy rain has ended, though there may still be some occasional
light to moderate rainfall. Flooding is no longer expected to pose
an immediate threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT Friday for a
portion of east central Florida.
LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
2836 8088 2827 8141
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 7:54 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 28, 7:54 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
754 PM EDT Wed Sep 28 2022
...New AVIATION...
.UPDATE...
Issued at 327 PM EDT Wed Sep 28 2022
At 305 PM EDT (1800 UTC), the eye of Hurricane Ian was located by
an Air Force Reserve Hurricane Hunter aircraft and Tampa radar
data near latitude 26.7 North, longitude 82.2 West over Sanibel
Island. Ian is moving toward the north-northeast near 9 mph. This
general motion with a reduction in forward speed is forecast
tonight, followed by a turn toward the northeast on Thursday. The
center of Ian moved onshore at Sanibel Island around 305 PM.
Maximum sustained winds remain near 150 mph with higher gusts.
Ian is a high end category 4 hurricane on the Saffir-Simpson
Hurricane Wind Scale. Ian remains a catastrophic hurricane and
weakening can be expected now that landfall has occurred, but Ian
could be near hurricane strength when it moves over the Florida
East coast Thursday.
&&
.DISCUSSION...
Tropical storm conditions will continue this evening and
overnight mainly in squalls. Additionally, a tornado or two will
be possible, associated with squalls into the nighttime period.
The Tornado Watch presently in effect for most of the region
through 5 PM will likely be expanded northward to some degree into
tonight. Widespread rain coverage with the chance of additional
flooding, especially across north central FL and the I-4 corridor,
with highest rainfall totals projected along and north of the
track of Ian as it slowly moves inland west of the area. Gusty
winds up to Tropical Storm force, along with a few tornadoes will
be the main concern for the bands through tonight. Creeks and
rivers that are already approaching bankfull will overflow,
leading to substantial flooding. Urban locations and low lying
areas are especially susceptible, with inundation of major
roadways and flooding of structures possible.
With considerable clouds, temperatures will remain mild with overnight
lows in the low to mid 70s.
Thursday...The most significant local wind impacts from Hurricane
Ian are expected to begin by daybreak Thursday morning and
continue through the day, as the center tracks slowly northeastward
over east central Florida, and pushes offshore by evening. Per
the latest NHC advisory, Ian is expected to cross into the
northern MLB forecast area near hurricane strength, and weaken to
a tropical storm while approaching the east coast. Sustained
winds near the center are expected to be around or just below
65kt/74mph in the early morning, then decrease to around
50kt/58mph by the afternoon as the center begins to move offshore.
Tropical storm force conditions continue through the afternoon
and into the evening. Gusts to hurricane strength will be possible
through the day in all counties except Indian River, Saint Lucie
and Martin counties. Further away from the center, expecting
occasional tropical storm force gusts through the day. Tropical
storm force winds continue through the evening, then begin to
subside as Ian pushes further offshore. Stronger squalls will
still be capable of gusts to hurricane force over the northeast
coast.
Friday-Wednesday...Breezy to locally windy conditions with
lingering showers/squalls expected early Friday, especially the
northern half of the forecast area, as Ian lifts northward into
the Atlantic waters off Florida and Georgia. Guidance continues to
show a significant dry air punch crossing Florida as it wraps
into the system late Friday into Saturday, resulting in much lower
PoPs through mid next week.
Afternoon highs increase from the L-M80s in Ian's rains and cloud
cover, to the M-U80s Friday onward, thanks to the considerably drier
and cooler air getting wrapped across Florida. Overnight lows become
fairly comfortable, in the U60s-L70s.
&&
.MARINE...
Issued at 327 PM EDT Wed Sep 28 2022
Considerable squalls moving from south to north will produce
tropical storm gusts along with a possible waterspout. Seas will
build well above hazardous level over the open Atlantic.
Thursday-Sunday...Dangerous seas up to 20 ft and tropical storm
force conditions expected Thursday as Hurricane Ian pushes
offshore the east central Florida coast, and exit the local
Atlantic waters to the north. Winds over 40 kts, backing from S
over the Treasure Coast waters to E over the Volusia waters around
Ian. Seas begin to subside Friday, but remain hazardous at 6-9 ft
across the Treasure Coast waters and 7-13 ft across the Volusia
waters. Advisories and Cautionary statements are likely to
continue through the end of the week.
Boating conditions expected to become more favorable during the
weekend as cool dry air gets wrapped across Florida and the local
Atlantic waters in the wake of Ian. Winds SW-S around 15 kts,
decreasing to 10 kts from the W Sunday. Seas 3-5 ft, occasionally 6
ft, subsiding to 2-4 ft this weekend.
&&
.AVIATION...
(00Z TAFS)
Provided by NWS Corpus Cristi at 740 PM EDT Wed Sep 28 2022
Conditions are expected to continue to deteriorate through tonight
into Thursday morning as Hurricane Ian continues moving north-
northeast across central Florida. All TAF sites across the region
will be impacted, especially as bands move across the area
resulting in gusts ranging from 45-65 knots, possibly higher.
Strongest winds are expected to effect MLB northward with even
stronger winds for MCO/ISM/DAB overnight into Thursday. Have gone
with prevailing IFR/MVFR conditions with periods of LIFR,
especially as Hurricane Ian moves across the area.
&&
.HYDROLOGY...
Issued at 327 PM EDT Wed Sep 28 2022
.HYDROLOGY...
Historic rainfall is expected to spread across the area over the
next 48 hours as Hurricane Ian pushes inland over southwest Florida.
Updated guidance now suggests a range of 12 to 20 inches with
locally higher amounts up to 30 inches as the center of Ian tracks
northeast across Central Florida. These highest totals are generally
concentrated along and north of I-4, spreading along an axis from
Lakeland to Daytona Beach. Elsewhere across east central FL,
rainfall totals will range from 4 to 12 inches with isolated higher
amounts depending on where heavy rainbands set up. A Flood Watch
remains in effect for all of east central Florida.
This amount of rainfall will cause major and catastrophic
flooding for portions of the area. Creeks and rivers that are
already approaching bankfull will overflow, leading to the
possibility of unprecedented flooding given these forecast rain
amounts for the metro Orlando corridor and Saint Johns River
basin. Numerous water rescues and substantial inundation of
structures is likely beginning tonight and throughout the day
Thursday, especially across traditionally flood prone urban and
suburban areas around Orlando.
Levels along the Saint Johns River will continue to rise, with
greater significant rises expected later in the week as rainfall
from Hurricane Ian drains into the basin. The forecast points at
Astor, Lake Harney above Geneva and Deland are all expected to
rise to Major Flood Stage and increasing likelihood and confidence
in reaching Record Flood Stage, with comparable crests near or
above Irma levels in 2017. Levels on the Little Wekiva River could
rise well above Major Flood, also nearing Record Flood Stage
tonight into tomorrow, with Shingle Creek near Campbell also
reaching Hurricane Irma levels in Moderate to Major flood stage.
All river forecasts are highly dependent on rainfall amounts that
reach the basin, so less or more rainfall will cause variability
in observed stages.
Interests along the Saint Johns north of Cocoa, Shingle Creek and
Little Wekiva River should prepare for major flood impacts,
substantial flooding of structures along the river.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 82 70 80 / 100 100 90 60
MCO 75 82 70 81 / 90 90 70 40
MLB 76 85 70 84 / 90 90 70 40
VRB 76 86 70 86 / 80 80 50 40
LEE 72 77 67 77 / 100 90 70 40
SFB 74 80 69 79 / 100 100 80 50
ORL 75 80 70 81 / 100 90 70 40
FPR 76 85 70 86 / 80 80 50 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 1 AM EDT Thursday for FLZ041-045-046-053-058-
141-154-159-164-247-254-259-264-347-447-547-647-747.
Tropical Storm Warning for FLZ041-141-154-159-164-247-254-259-
264-347-447-547-647-747.
Hurricane Warning for FLZ041-044>046-053-058-141-144-247-347-447-
547-647-747.
Flood Watch through late Thursday night for FLZ041-044>046-053-
058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.
AM...Tornado Watch until 1 AM EDT Thursday for AMZ550-552-555-570-572-
575.
Tropical Storm Warning for AMZ550-552-555-570-572-575.
Hurricane Warning for AMZ550-552-570-572.
&&
DIGITAL FORECASTS...Pendergrast/Schaper
HYDROLOGY...Smith
AVIATION...NWS Corpus Cristi
IDSS...Weitlich/Ulrich/Sharp/Volkmer
DATAC/DATA MINING...Tollefsen/Leahy
NWS SAVI Activated at this timeHazardous weather outlook, Sep 28, 6:40 AM EDT, 17 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 640 AM EDT Wed Sep 28 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-282200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 640 AM EDT Wed Sep 28 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. Please see the Hurricane Ian Local Statement for expected threats and impacts to east central Florida. The Hurricane Threats and Impacts Graphics can be found at weather.gov/mlb/hti .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Hurricane Ian is forecast to move north-northeast across the Florida peninsula and across east central Florida through Thursday afternoon, making it out into the Atlantic by late Thursday afternoon and into early evening. Expect increasing coverage of showers and and gusty squalls with heavy rain, along with a risk of tornadoes through mid to late week. Residents and visitors should closely monitor the latest forecasts for Ian, and have their preparations complete and their hurricane kits ready. Seas and surf will continue to be dangerous at the central Florida beaches and adjacent Atlantic waters through at least Thursday night. Rough surf and a Moderate risk of life- threatening rip currents is expected to continue through Thursday. Conditions are expected to improve by the weekend, with drier conditions developing. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Local storm report, Sep 28, 9:55 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
955 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TROPICAL STORM 1 WNW FERN PARK 28.65N 81.36W
09/28/2022 SEMINOLE FL SOCIAL MEDIA
A PHOTOGRAPH ON SOCIAL MEDIA SHOWED POWER LINES AND
SOME TREE BRANCHES DOWN NEAR BEVERLY AVENUE AND BALLARD
STREET IN ALTAMONTE SPRINGS.
&&
EVENT NUMBER MLB2200540
MATLocal storm report, Sep 28, 10:14 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1014 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TROPICAL STORM 3 ENE BAREFOOT BAY 27.90N 80.47W
09/28/2022 BREVARD FL MESONET
MELBOURNE BEACH BARRIER ISLAND SANCTUARY WEATHERFLOW
HURRICANE STATION MEASURED A 61KT/70MPH WIND GUST FROM
THE SE.
&&
EVENT NUMBER MLB2200541
MATLocal storm report, Sep 28, 11:00 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM TROPICAL STORM VERO BEACH AIRPORT 27.66N 80.41W
09/28/2022 INDIAN RIVER FL ASOS
THE ASOS SITE AT KVRB (VERO BEACH REGIONAL AIRPORT)
MEASURED SUSTAINED WIND OF 32KTS/37MPH AND A WIND GUST
OF 49KT/56MPH FROM THE SE.
&&
EVENT NUMBER MLB2200542
KRFLocal storm report, Sep 28, 11:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1112 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TROPICAL STORM TREASURE COAST ARPT 27.50N 80.38W
09/28/2022 ST. LUCIE FL ASOS
THE ASOS AT THE TREASURE COAST REGIONAL AIRPORT
MEASURED A WIND GUST OF 50KT/58MPH FROM THE SOUTHEAST.
1028 PM TROPICAL STORM ORLANDO INTL AIRPORT 28.42N 81.32W
09/28/2022 ORANGE FL ASOS
THE ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A
WIND GUST OF 53KT/61MPH FROM THE NORTH-NORTHEAST.
1033 PM TROPICAL STORM DAYTONA BEACH AIRPORT 29.17N 81.07W
09/28/2022 VOLUSIA FL ASOS
THE ASOS AT DAYTONA BEACH INTERNATIONAL AIRPORT
MEASURED SUSTAINED WINDS OF 40KT/46MPH AND A WIND GUST
OF 58KT/67MPH FROM THE NORTHEAST.
&&
EVENT NUMBER MLB2200543
EVENT NUMBER MLB2200544
EVENT NUMBER MLB2200545
HALEYLocal storm report, Sep 28, 11:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1143 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TROPICAL STORM MELBOURNE AIRPORT 28.10N 80.64W
09/28/2022 BREVARD FL ASOS
THE ASOS AT MELBOURNE INTERNATIONAL AIRPORT MEASURED
SUSTAINED WINDS OF 35KT/40MPH AND A WIND GUST OF
50KT/58MPH FROM THE EAST-SOUTHEAST.
&&
EVENT NUMBER MLB2200546
HALEYLocal storm report, Sep 28, 11:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1146 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TROPICAL STORM ORLANDO EXEC AIRPORT 28.55N 81.34W
09/28/2022 ORANGE FL ASOS
THE ASOS AT ORLANDO EXECUTIVE AIRPORT MEASURED A WIND
GUST OF 51KT/57MPH FROM THE NORTH-NORTHEAST.
&&
EVENT NUMBER MLB2200547
HALEYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:21 PM EDT | Tornado Warning | MLB | Volusia | 14 min |
| Sep 28, 11:16 PM EDT | River Flood Warning | MLB | Seminole | 61 days |
| Sep 28, 11:41 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Okeechobee, Orange, Osceola and 2 more | 6 hr |
| Sep 29, 12:16 AM EDT | Flash Flood Warning | MLB | Osceola | 5 hr |
| Sep 29, 12:58 AM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 5 hr |
| Sep 29, 2:49 AM EDT | River Flood Warning | MLB | Seminole | 8 days |
| Sep 29, 2:59 AM EDT | River Flood Warning | MLB | Osceola | 11 days |
| Sep 29, 3:16 AM EDT | Flash Flood Warning | MLB | Orange, Seminole, Volusia | 8 hr |
| Sep 29, 3:24 AM EDT | Flash Flood Warning | MLB | Orange, Osceola, Seminole | 8 hr |
| Sep 29, 4:20 AM EDT | River Flood Warning | MLB | Lake, Volusia | 63 days |
| Sep 29, 4:50 AM EDT | Flash Flood Warning | MLB | Seminole | 4 hr |
| Sep 29, 5:30 AM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 9 hr |
| Sep 29, 5:57 AM EDT | Flash Flood Warning | MLB | Volusia | 6 hr |
| Sep 29, 6:27 AM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 3 hr |
| Sep 29, 8:18 AM EDT | Flash Flood Warning | MLB | Lake, Orange, Seminole, Volusia | 4 hr |
| Sep 29, 8:43 AM EDT | Flash Flood Warning | MLB | Seminole | 3 hr |
| Sep 29, 8:52 AM EDT | Flash Flood Warning | MLB | Volusia | 3 hr |
| Sep 29, 10:45 AM EDT | River Flood Warning | MLB | Seminole | 65 days |
| Sep 29, 2:37 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Orange, Osceola, Seminole and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.